MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hemolysis (1886); Renal Failure (2041)
Date of Event 03/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2.Patient age at the time of event is unknown.A3a.Sex/a3b.Gender is unknown.A4.Weight of the patient is unknown.A5 ethnicity is unknown.A6.Race is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical rationale: a patient with unknown demographics and gender, treated for acute myocardial infarction and cardiogenic shock (pre support scai stage c), was supported with an impella cp inserted via the right femoral artery on (b)(6) 2026.Hemolysis was identified during cp support, diagnosed by hematuria.Imaging confirmed correct impella cp positioning, and pump volume was reported as adequate.Despite this, hemolysis persisted and continuous dialysis was required for several days, though urine output was maintained.The impella cp was not removed due to a device failure mode, and no anatomic abnormalities, organ damage, or valve contact were reported.On (b)(6) 2026, the patient was escalated to impella 5.5 support due to insufficient hemodynamic support from the cp and anticipated prolonged therapy.Hemolysis onset timing is unknown, and the relationship between the device and patient outcome is listed as unknown.The patient survived the cp explant on (b)(6) 2026, and the impella 5.5 remains in place.The cp pump is expected to be returned for evaluation; data download is required.Available information confirms that hemolysis occurred while the impella cp was in correct position and functioning within reported parameters.No device related mechanical interaction with cardiac structures was identified.The event may be associated with the patient¿s underlying condition and need for escalating mechanical circulatory support, but a definitive causal relationship cannot be established based on the current data.
 
Additional Manufacturer Narrative
Corrected information has been provided in d1 brand name.Added d3 manufacturer fax was omitted during initial report.Corrected d4 serial number.H6 investigation: type, findings, and conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The cause of the issue was not determined without returned product investigation and sufficient clinical details.The cause of the injury was not determined due to insufficient clinical details.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24650272
Report Number1220648-2026-05722
Device Sequence Number10008710
Product Code OZD
UDI-Device Identifier00813502011609
UDI-Public(01)00813502011609(17)270731(10)2026743237
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2026743237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Supplement Date Received by Manufacturer06/05/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown